Alert archive / South Dakota / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 151, NWS Sioux Falls, SD

July 6, 2010Kingsbury County, South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 6, 2010, 11:17 PM CDT for Kingsbury County, South Dakota. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2010, 11:17 PM CDT (04:17 UTC)
Expired
Jul 7, 2010, 12:00 AM CDT
In force
43 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.25 in
Wind
58.0 mph

County Kingsbury County, SD

The radar

The Sioux Falls radar (KFSD), 101 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 11:50 PM CDTHAIL 0.881 Ssw Lake Preston, SDSTRONG BUT NOT DAMAGING WINDS ACCOMPANIED THE HAIL.
Jul 6, 11:50 PM CDTHAIL 11 Sse Lake Preston, SDHAIL VARIED FROM PEA TO QUARTER SIZE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 4.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2010-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2010-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1773 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
441 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

026 
WUUS53 KFSD 070417
SVRFSD
SDC077-070500-
/O.NEW.KFSD.SV.W.0151.100707T0417Z-100707T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1117 PM CDT TUE JUL 6 2010

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN KINGSBURY COUNTY IN EAST CENTRAL SOUTH DAKOTA...

* UNTIL MIDNIGHT CDT

* AT 1117 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR
  SIZE HAIL.  THIS STORM WAS LOCATED NEAR LAKE THOMPSON STATE
  RECREATION AREA...OR 30 MILES NORTHWEST OF MADISON...AND MOVING
  NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAKE PRESTON AROUND 1125 PM CDT...
  HETLAND AROUND 1145 PM CDT...
  ARLINGTON AROUND 1155 PM CDT...
  BADGER AROUND MIDNIGHT CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4436 9713 4430 9720 4425 9740 4423 9759
      4438 9760 4445 9755 4455 9739 4455 9713
TIME...MOT...LOC 0417Z 235DEG 16KT 4437 9745
WIND...HAIL <58MPH 1.25IN

$$

LIEBL
3 follow-up statements
846 
WWUS53 KFSD 070429
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1129 PM CDT TUE JUL 6 2010

SDC077-070500-
/O.CON.KFSD.SV.W.0151.000000T0000Z-100707T0500Z/
KINGSBURY SD-
1129 PM CDT TUE JUL 6 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
KINGSBURY COUNTY UNTIL MIDNIGHT CDT...

AT 1129 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR LAKE PRESTON...OR 28 MILES
SOUTHWEST OF ESTELLINE...MOVING NORTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HETLAND AROUND 1145 PM CDT...
  BADGER AND ARLINGTON AROUND MIDNIGHT CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4436 9713 4430 9720 4425 9740 4427 9748
      4433 9752 4441 9758 4445 9755 4455 9739
      4455 9713
TIME...MOT...LOC 0429Z 235DEG 16KT 4440 9739
WIND...HAIL <58MPH 1.00IN

$$

LIEBL
498 
WWUS53 KFSD 070438
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1138 PM CDT TUE JUL 6 2010

SDC077-070500-
/O.CON.KFSD.SV.W.0151.000000T0000Z-100707T0500Z/
KINGSBURY SD-
1138 PM CDT TUE JUL 6 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
KINGSBURY COUNTY UNTIL MIDNIGHT CDT...

AT 1138 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL.  THIS STORM WAS LOCATED NEAR LAKE PRESTON...OR 26 MILES
SOUTHWEST OF ESTELLINE...MOVING NORTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HETLAND...BADGER AND ARLINGTON AROUND MIDNIGHT CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4430 9738 4434 9750 4441 9755 4448 9750
      4455 9739 4455 9713 4436 9713 4430 9720
      4428 9727
TIME...MOT...LOC 0438Z 237DEG 12KT 4440 9736
WIND...HAIL <58MPH 1.25IN

$$

LIEBL
827 
WWUS53 KFSD 070456
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1156 PM CDT TUE JUL 6 2010

SDC077-070506-
/O.EXP.KFSD.SV.W.0151.000000T0000Z-100707T0500Z/
KINGSBURY SD-
1156 PM CDT TUE JUL 6 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KINGSBURY COUNTY
WILL EXPIRE AT MIDNIGHT CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4430 9738 4434 9750 4441 9755 4448 9750
      4455 9739 4455 9713 4436 9713 4430 9720
      4428 9727
TIME...MOT...LOC 0456Z 237DEG 12KT 4443 9729

$$

LIEBL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 4:08 PM CDT, 7 hours 9 minutes earlier.

Area forecast discussion, Jul 6, 4:08 PM CDT, 7 hours 9 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
408 PM CDT TUE JUL 6 2010

.DISCUSSION...
CONVECTION BREAKING OUT RIGHT ON TRACK WITH THE SHORT RANGE HRRR
MODEL IN SCNTRL SD...AND CONCERN IN THE SHORT TERM LARGELY ON THE
SEVERE WEATHER AND HEAVY RAIN THREAT. MID AFTERNOON SFC ANALYSIS
INDICATES BNDRY SHARPENING UP THRU SCNTRL SD...WITH MOISTURE TONGUE
WRAPPED FROM BACKED SERN SD/NERN NEBRASKA FLOW. THIS HAS RESULTED IN
ARND 2000 J/KG MLCAPE...ONLY WKLY CAPPED. SHEAR PARAMETERS ARE EVEN
A BIT BETTER AT LOW LVLS THAN EARLIER PROGGED...WITH A GREATLY
TURNING AND STRONGER WIND FLOW THRU LOWEST 2KM.  LOWER BRULE AREA
REALLY A FOCUS FOR BEST OVERLAP OF EXISTING LOW LVL VORTICITY WITHIN
FRONTOGENETIC ZONE...AND 0-3KM CAPE. TOR WATCH WAS ISSUED SHORTLY
AFT 2PM.  SHEAR DOES NOT SEEM TO SUPPORT MOTION SUGGESTED BY HRRR
WHICH RACES SUPERCELLULAR STRUCTURES INTO THE KFSD AREA BY 01Z...BUT
RATHER WOULD SUGGEST A MODEST EWRD PROGRESSION TO AREA OF CONVECTION.
THIS SFC BASED CONVECTION WOULD THEN PERHAPS FIND A WEAKENING OF
COVERAGE LATER THIS EVENING AS WAVE STARTS TO SHEAR NEWRD THRU ND.
ADDITIONAL IMPULSE REINFORCES FRONTAL LINEAR FORCING LATER TONIGHT...
AND INCREASED POPS LATER ON IN NIGHT TO REFLECT STRONGER FORCING AS
BODILY TROUGH PUSHES EWRD LATE NIGHT.

ALSO A HEAVY RAIN THREAT AS DEEPER WIND MOTION HAS STRONGLY PARALLEL
COMPONENT TO BOUNDARY. FOR THE TIME...DID NOT ISSUE FFA AS STORMS
SHUD BE A BIT MORE DISCRETE TO START...BUT EVENING ACTION MAY SET UP
ADDITIONAL PROBLEMS FOR LATER NIGHT ACTIVITY...AND CAN ADDRESS AFTER
THE SHORT TERM SVR THREAT. /CHAPMAN

WEDNESDAY LOOKS LIKE A DAY WITH THE POTENTIAL FOR OCCASIONAL SHOWERS
AND THUNDERSTORMS THROUGHOUT THE DAY WITH LITTLE IN THE WAY OF
CAPPING AND A WEAK AND MOIST SFC BOUNDARY HANGING AROUND. THE THREAT
FOR SEVERE FAIRLY MINIMAL...BUT WOULD NOT BE SURPRISED AT A FEW
ISOLATED HAILER OR HIGH WIND REPORTS. INITIALLY THE BETTER CHANCE
SHOULD BE CONFINED TO THE NORTHWEST HALF OF THE CWA...SO DECREASED
HIGHS A SMIDGE...WHILE INCREASING A BIT OVER THE SOUTHEAST HALF AS
THE THREAT FOR THUNDERSTORMS SHOULD BE LATER. DID INCREASE TO 60-70
POPS FOR THE ENTIRE AREA THROUGH THE DAY.

BY WEDNESDAY NIGHT THE MAIN THREAT WILL BE LIFTING OUT SO HAVE POPS
MAINLY ALONG AND EAST OF I29 IN THE EVENING. AFTER THIS SHOULD BE
CLEARING SKIES AND DECREASING HUMIDITY. LOWS LIKELY IN THE 50S.

THURSDAY AND FRIDAY LOOK LIKE VERY NICE DAYS WITH NO MAJOR THREAT
FOR THUNDERSTORMS...WINDS MAINLY UNDER 15 MPH AND MOSTLY SUNNY
SKIES.LOWS IN THE 50S AND HIGHS IN THE 80S.

IN THE LATTER PERIODS(SAT/TUE)...OVERALL LOOKS LIKE THE POTENTIAL TO
CONTINUE WITH A RELATIVELY BUSY PATTERN. GENERALLY FAST WEST TO
NORTHWEST FLOW EXPECTED ALOFT WITH SOME POORLY AGREED UPON TROFING
SOMETIME OVER THE WEEKEND. SO...WILL NEED LOW END POPS FOR MUCH OF
THE PERIOD WITH THIS PATTERN...AND EXPECT TEMPERATURES TO BE NEAR
NORMAL THROUGHOUT. SATURDAY NIGHT INTO SUNDAY DOES LOOK LIKE A
PERIOD WHERE TEMPERATURES COULD BE A LITTLE ABOVE NORMAL ASSUMING
THUNDERSTORMS ARE NOT TOO WIDESPREAD. /08

&&

.AVIATION...
CONVECTIVE POTENTIAL LARGEST CHALLENGE TO TAFS.  MAIN AREA UNDER THE
GUN FOR SFC THREAT WOULD BE KHON AND AREAS FROM JAMES VALLEY AND
WWRD THRU THE EARLY EVNG. THE CONVECTIVE ACTIVITY WILL LIKELY
PRODUCE HEAVY RAIN REDUCING VISIBILITIES BRIEFLY BLO 1SM...BUT
TAFWISE WOULD SEEM THAT 2SM WOULD BE SUFFICIENT. THESE STORMS WILL
AFFECT THE KHON TERMINAL AFTER 22Z...AND TOWARD/AFT 12Z WEDNESDAY AT
THE KFSD AND KSUX TERMINALS. /CHAPMAN

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&
Hazardous weather outlook, Jul 6, 11:45 AM CDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1145 AM CDT TUE JUL 06 2010

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-071200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1145 AM CDT TUE JUL 06 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
INITIAL DEVELOPMENT OF THUNDERSTORMS IS EXPECTED VERY LATE THIS
AFTERNOON INTO EARLY EVENING FROM THE MID JAMES VALLEY TOWARD THE
LOWER BRULE AREA.  EARLY DISCRETE STORMS WILL BE CAPABLE OF HAIL
TO GOLF BALL SIZE...WIND GUSTS TO 65 MPH...AND EVEN A BRIEF
TORNADO.  THESE STORMS ARE EXPECTED TO BECOME MORE NUMEROUS
THROUGH THE EVENING HOURS...WITH THE THREAT TRANSITIONING TO MORE
DAMAGING WIND AND HAIL TO QUARTER SIZE MOVING EAST TOWARD DE
SMET...MITCHELL...AND LAKE ANDES.  THE SLOW EASTWARD MOVEMENT OF
STORMS OVERNIGHT WILL ALSO CONTRIBUTE TO A HEAVY RAINFALL
THREAT...WITH ANOTHER INCH TO TWO OF RAINFALL POSSIBLE FOR
LOCATIONS WEST OF A DE SMET TO LAKE ANDES LINE.

FLOODING...
THE JAMES RIVER WILL REMAIN IN FLOOD FOR THE FORESEEABLE FUTURE.
ELSEWHERE...RIVERS CONTINUE TO FALL. THE LITTLE SIOUX RIVER NEAR
LINN GROVE WILL ALSO BE IN FLOOD UNTIL MID WEEK. ADDITIONAL HEAVY
RAINFALL OVER THE NEXT DAY OR TWO COULD STALL OR REVERSE FALLING
TRENDS IN AREA RIVER LEVELS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWERS AND A FEW THUNDERSTORMS WILL MOVE EAST AND SOUTHEAST OVER
THE AREA THROUGH WEDNESDAY. LOCALLY HEAVY RAIN WILL BE
POSSIBLE...ALONG WITH ISOLATED SEVERE STORMS MAINLY SOUTHEAST OF
A LINE FROM MARSHALL TO YANKTON...BUT A WIDESPREAD SEVERE WEATHER
THREAT IS NOT EXPECTED.

THE PATTERN WILL STILL BE FAVORABLE FOR A FEW SEVERE OR HEAVY
THUNDERSTORMS AT TIMES FROM LATE SATURDAY INTO NEXT WEEK...MAINLY
IN THE NIGHTTIME HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 5 PM CDT WEST OF THE
JAMES RIVER.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jul 6, 7:43 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
743 PM CDT TUE JUL 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             4 W HARRISON            43.44N 98.61W
07/06/2010  M1.75 INCH       DOUGLAS            SD   TRAINED SPOTTER

            GOLF BALL SIZE HAIL STRIPPED CORN.

&&

MDB
Local storm report, Jul 6, 8:07 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
807 PM CDT TUE JUL 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             6 ENE PUKWANA           43.81N 99.07W
07/06/2010  E1.00 INCH       BRULE              SD   PUBLIC

            MARBLE TO QUARTER SIZE HAIL COVERED THE GROUND.

&&

WILLIAMS
Local storm report, Jul 6, 8:38 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
838 PM CDT TUE JUL 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             2 N KIMBALL             43.78N 98.96W
07/06/2010  M1.00 INCH       BRULE              SD   PUBLIC

            1 INCH HAIL MAKING THE GROUND WHITE.

&&

MDB
Local storm report, Jul 6, 9:22 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
922 PM CDT TUE JUL 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             1 W KIMBALL             43.75N 98.98W
07/06/2010  E1.00 INCH       BRULE              SD   TRAINED SPOTTER

&&

MDB
Local storm report, Jul 6, 9:24 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
924 PM CDT TUE JUL 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     HAIL             5 E KIMBALL             43.75N 98.86W
07/06/2010  E1.75 INCH       BRULE              SD   TRAINED SPOTTER

            PEA TO QUARTER SIZED HAIL COVERING THE GROUND, WITH A FEW
            GOLF BALL SIZE.

&&

MJF
Local storm report, Jul 6, 10:31 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1031 PM CDT TUE JUL 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             5 S CHAMBERLAIN         43.73N 99.31W
07/06/2010  E1.00 INCH       BRULE              SD   TRAINED SPOTTER

0410 PM     HAIL             2 S CHAMBERLAIN         43.78N 99.32W
07/06/2010  E1.00 INCH       BRULE              SD   PUBLIC

0410 PM     HAIL             2 SSW CHAMBERLAIN       43.78N 99.34W
07/06/2010  E1.50 INCH       BRULE              SD   TRAINED SPOTTER

            MOSTLY QUARTER SIZE WITH A FEW LARGER

0421 PM     TORNADO          10 SSE CHAMBERLAIN      43.69N 99.23W
07/06/2010                   BRULE              SD   STORM CHASER

            BRIEF TOUCHDOWN NOTED VIA STREAMING VIDEO

0425 PM     HAIL             2 SW PUKWANA            43.75N 99.21W
07/06/2010  E1.00 INCH       BRULE              SD   PUBLIC

0452 PM     HAIL             7 SSE PUKWANA           43.69N 99.13W
07/06/2010  E1.00 INCH       BRULE              SD   PUBLIC

0535 PM     HAIL             8 SE KIMBALL            43.66N 98.84W
07/06/2010  E1.00 INCH       BRULE              SD   PUBLIC

0548 PM     TORNADO          13 NNW PLATTE           43.56N 98.92W
07/06/2010                   BRULE              SD   LAW ENFORCEMENT

            TWO BRIEF TOUCHDOWNS

0616 PM     HAIL             11 NNW PLATTE           43.55N 98.90W
07/06/2010  E1.75 INCH       BRULE              SD   PUBLIC

            GOLF BALL HAIL AND WINDS ESTIMATED AT 50 TO 60 MPH.

0628 PM     TORNADO          8 N PLATTE              43.50N 98.84W
07/06/2010                   BRULE              SD   TRAINED SPOTTER

            TORNADO WAS ON THE GROUND, IT LIFTED MOMENTARILY AND
            APPEARED TO COME BACK DOWN AND THEN BECAME COMPLETELY
            RAIN WRAPPED.

0635 PM     HAIL             10 N PLATTE             43.54N 98.85W
07/06/2010  E2.75 INCH       BRULE              SD   PUBLIC

            WINDOWS BROKE ON NORTH SIDE OF HOUSE

0639 PM     HAIL             7 N PLATTE              43.49N 98.84W
07/06/2010  M1.00 INCH       CHARLES MIX        SD   TRAINED SPOTTER

            HAIL FALLING IN LARGE AMOUNTS, DRIVEN BY ESTIMATED 50 MPH
            WINDS.

0655 PM     HAIL             4 W HARRISON            43.44N 98.61W
07/06/2010  M1.75 INCH       DOUGLAS            SD   TRAINED SPOTTER

            GOLF BALL SIZE HAIL STRIPPED CORN.

0700 PM     HAIL             8 WNW HARRISON          43.48N 98.68W
07/06/2010  E1.75 INCH       DOUGLAS            SD   PUBLIC

0700 PM     TORNADO          9 WNW HARRISON          43.49N 98.70W
07/06/2010                   DOUGLAS            SD   STORM CHASER

            RAIN WRAPPED TORNADO ON THE GROUND.

0708 PM     HAIL             8 WNW HARRISON          43.48N 98.68W
07/06/2010  E2.75 INCH       DOUGLAS            SD   PUBLIC

0713 PM     HAIL             4 WNW HARRISON          43.46N 98.60W
07/06/2010  E1.75 INCH       DOUGLAS            SD   STORM CHASER

            QUARTER SIZED HAIL WITH A FEW AS LARGE AS GOLF BALLS.

0725 PM     TORNADO          4 WNW CORSICA           43.45N 98.48W
07/06/2010                   DOUGLAS            SD   LAW ENFORCEMENT

            CORSICA POLICE REPORTED A RAIN WRAPPED TORNADO.

0727 PM     TORNADO          3 ESE HARRISON          43.43N 98.47W
07/06/2010                   DOUGLAS            SD   TRAINED SPOTTER

            TORNADO ON THE GROUND MOVING EAST.

0735 PM     HAIL             6 ENE PUKWANA           43.81N 99.07W
07/06/2010  E1.00 INCH       BRULE              SD   PUBLIC

            MARBLE TO QUARTER SIZE HAIL COVERED THE GROUND.

0823 PM     HAIL             5 E KIMBALL             43.75N 98.86W
07/06/2010  E1.75 INCH       BRULE              SD   TRAINED SPOTTER

            PEA TO QUARTER SIZED HAIL COVERING THE GROUND, WITH A FEW
            GOLF BALL SIZE.

0825 PM     HAIL             2 N KIMBALL             43.78N 98.96W
07/06/2010  M1.00 INCH       BRULE              SD   PUBLIC

            1 INCH HAIL MAKING THE GROUND WHITE.

0910 PM     HAIL             1 W KIMBALL             43.75N 98.98W
07/06/2010  E1.00 INCH       BRULE              SD   TRAINED SPOTTER

&&

MDB

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 7:13 PM CDTTornado WarningFSDAurora, Davison, Douglas47 min
Jul 6, 7:30 PM CDTSevere Thunderstorm WarningFSDBrule45 min
Jul 6, 7:55 PM CDTTornado WarningFSDAurora, Davison, Douglas, Hanson, Hutchinson26 min
Jul 6, 8:05 PM CDTTornado WarningFSDAurora, Brule30 min
Jul 6, 8:10 PM CDTSevere Thunderstorm WarningFSDAurora, Brule30 min
Jul 6, 9:02 PM CDTSevere Thunderstorm WarningFSDAurora, Brule28 min
Jul 6, 9:38 PM CDTFlash Flood WarningFSDAurora, Brule3 hr
Jul 7, 12:23 AM CDTAreal Flood WarningFSDAurora, Beadle, Brookings, Davison, Hanson, Jerauld and 5 more3 hr
Jul 7, 12:38 AM CDTSevere Thunderstorm WarningFSDBrookings37 min
Jul 7, 1:12 AM CDTSevere Thunderstorm WarningFSDBrookings, Kingsbury, Lake, Moody33 min
Jul 7, 1:41 AM CDTSevere Thunderstorm WarningFSDBrookings, Moody34 min
Jul 7, 7:16 AM CDTRiver Flood WarningFSDBrookings6 days
Jul 7, 9:54 AM CDTRiver Flood WarningFSDBrookings, Moody49 hr

Nearby

Severe Thunderstorm Warnings in South Dakota, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.